Logo-ddj
Submitted: 07 Jul 2020
Revision: 13 Sep 2020
Accepted: 14 Sep 2020
ePublished: 30 Sep 2020
EndNote EndNote

(Enw Format - Win & Mac)

BibTeX BibTeX

(Bib Format - Win & Mac)

Bookends Bookends

(Ris Format - Mac only)

EasyBib EasyBib

(Ris Format - Win & Mac)

Medlars Medlars

(Txt Format - Win & Mac)

Mendeley Web Mendeley Web
Mendeley Mendeley

(Ris Format - Win & Mac)

Papers Papers

(Ris Format - Win & Mac)

ProCite ProCite

(Ris Format - Win & Mac)

Reference Manager Reference Manager

(Ris Format - Win only)

Refworks Refworks

(Refworks Format - Win & Mac)

Zotero Zotero

(Ris Format - Firefox Plugin)

Int Electron J Med. 2020;9(3): 130-133.
doi: 10.34172/iejm.2020.24
  Abstract View: 58
  PDF Download: 63

Original Article

Frequency of tramadol toxicity in Shahid Mohammadi Hospital in Bandar Abbas

Amir Hasan Asadi 1 ORCID logo, Yaser Khanchemehr 2 ORCID logo, Atefeh Karimi Haji Khademi 3 ORCID logo, Mehdi Lalehzari 4* ORCID logo, Ahmad Haghiri Dehbarez 1 ORCID logo

1 Department of Emergency Medicine, Shahid Mohammadi Hospital, Hormozgan University of Medical Sciences, Bandar Abbas, Iran.
2 Department of Operating Room, Faculty of Nursing and Midwifery, Hormozgan University of Medical Sciences, Bandar Abbas, Iran.
3 Department of Psychology, Hormozgan University of Medical Sciences, Bandar Abbas, Iran.
4 Department of Forensic Medicine and Toxicology, Faculty of Medicine, Hormozgan University of Medical Sciences, Bandar Abbas, Iran.
*Correspondence to Mehdi Lalehzari, Department of Forensic Medicine and Toxicology, Faculty of Medicine, Hormozgan University of Medical Sciences, Bandar Abbas, Iran. Tel: 00989127764143, Email: dr.lalehzari@gmail.com

Abstract

Background: Tramadol is a synthetic drug with central mechanisms which binds to µ-opioid receptors. Recently, increased consumption and serious complications have been reported about this drug. Thus, the aim of this study was to determine the frequency of tramadol toxicity in Shahid Mohammadi Hospital in Bandar Abbas.

Materials and Methods: This retrospective descriptive study was performed on individuals with tramadol toxicity admitted to Shahid Mohammadi Hospital, Bandar Abbas during 2013- 2014. Information was collected through patients’ medical files using a checklist including demographic characteristics, toxicity complications, and patients’ clinical outcomes. The acquired data were then analyzed using SPSS software.

Results: The mean age of 53 patients was 24.71±7.76 years, of which 69.8% were males and 49.1% had a history of drug abuse. In addition, the seizure was observed in 49.1% of them, and 47.2% of cases simultaneously used another drug, along with tramadol. Further, the history of mental disorders was reported in 24.5% of patients. Clinical manifestations included a decreased level of consciousness (49.1%), nausea and/or vomiting (45.3%), and headache (30.2%). Furthermore, the duration of hospital stay was 48 hours in 90.6% of patients. Eventually, a significant correlation was found between seizure and drugs other than tramadol (P=0.001), gender (P=0.004), and occupation (P=0.010).

Conclusion: Most cases of tramadol toxicity occur in students and young adults, resulting in complications such as seizure, decreased levels of consciousness, and nausea and/or vomiting. Accordingly, awareness of the complications of tramadol and meticulous observations over its methods of delivery could reduce the associated harms.

Keywords: Tramadol, Poisoning, Adverse effects
First Name
 
Last Name
 
Email Address
 
Comments
 
Security code


Abstract View: 58

Your browser does not support the canvas element.


PDF Download: 63

Your browser does not support the canvas element.